Alert archive / Minnesota / Special Weather Statements in 2014
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 7, 2014, 2:20 PM CDT for Ramsey County, Washington County, Minnesota. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2014, 2:20 PM CDT (19:20 UTC)
- Expired
- Jul 7, 2014, 2:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Twin Cities, MN
Counties Ramsey County, MN, Washington County, MN
The radar
The Minneapolis radar (KMPX), 58 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1744 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
754
WWUS83 KMPX 071920
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
220 PM CDT MON JUL 7 2014
MNZ062-063-071945-
RAMSEY-WASHINGTON-
220 PM CDT MON JUL 7 2014
...THUNDERSTORMS MOVING INTO RAMSEY AND WASHINGTON COUNTIES THROUGH
245 PM CDT...
AT 217 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR ROSEVILLE. THIS STORM WAS MOVING EAST AT 35 MPH.
HAIL UP TO DIME SIZE...WINDS UP TO 50 MPH...AND BREIF HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ROSEVILLE.
LITTLE CANADA.
NORTH ST PAUL.
PINE SPRINGS.
LAKE ELMO AIRPORT.
BAYPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4511 9274 4507 9280 4505 9280 4503 9276
4497 9277 4494 9275 4490 9277 4496 9321
4503 9322 4513 9316 4513 9275
TIME...MOT...LOC 1919Z 280DEG 32KT 4504 9313
$$
JRBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 7, 1:55 PM CDT, 25 minutes earlier.
Area forecast discussion, Jul 7, 1:55 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 155 PM CDT MON JUL 7 2014 .UPDATE... ISSUED AT 154 PM CDT MON JUL 7 2014 UPDATED TO INCLUDE SHORT TERM DISCUSSION BELOW. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 154 PM CDT MON JUL 7 2014 STORMS HAVE STARTED TO INTENSITY ACROSS THE AREA... AND THAT TREND SHOULD PERSIST THROUGH THE REMAINDER OF THE AFTERNOON INTO EARLY THIS EVENING WITH MLCAPE AOA 1500 J/KG OVER MUCH OF THE AREA. ACTIVITY HAS MAINLY BEEN FOCUSED ALONG THE NORTHERN PERIPHERY OF THE INSTABILITY GRADIENT WHERE THE SURFACE TROUGH IS LOCATED... BUT EXPECT TO SEE ADDITIONAL STORMS FIRE OVER MUCH OF WEST CENTRAL INTO CENTRAL MINNESOTA AS THE SHORTWAVE OVER NORTH DAKOTA WORKS INTO THE AREA AND HELPS DRIVE THE COLD FRONT EASTWARD. SPC MESOANALYSIS SHOWS EFFECTIVE DEEP LAYER SHEAR OF 30 TO 40 KT... SUPPORTING THE POTENTIAL FOR SOME OGRANIZATION... AND A FEW OF THE STRONGER STORMS HAVE SHOWN SOME WEAK ROTATION. CAM SOLUTIONS... INCLUDING LOCAL MPXWRF... HOPWRF... AND HRRR... SHOW A SIMILAR STORY THROUGH THE AFTERNOON WITH THE INITIAL CLUSTER OF STORMS WE/RE SEEING NOW FOLLOWED BY AN ADDITIONAL CLUSTER AROUND AND AFTER 21Z AS THE BETTER FORCING WORKS INTO THE AREA. HOPWRF MEMBERS 1 AND 3 HAVE BEEN SOMEWHAT BULLISH ON THE POTENTIAL FOR A FEW STRONGER STORMS PER THEIR MAX UPDRAFT HELICITY FORECASTS THROUGH THIS EVENING... AND NEIGHBORHOOD PROBABILITIES FOR UH GREATER THAN 50 SUGGESTS GREATEST POTENTIAL FOR STRONG/SEVERE STORMS WILL GENERALLY BE FROM AROUND THE MINNESOTA RIVER VALLEY NORTH THROUGH THE I-94 CORRIDOR BETWEEN 3 PM AND 7 PM. MAIN CONCERN WILL BE LARGE HAIL AND LOCALLY STRONG WINDS. MORE WIDESPREAD STRONG WINDS COULD BE AN ISSUE IF COLD POOLS CAN ORGANIZE AND THINGS GROW UPSCALE. A FEW OF THE CAM SOLUTIONS SHOWED UPSCALE GROWTH BY EARLY EVENING... BUT MOST LOOK TO KEEP THINGS FAIRLY DISCRETE. LOW LEVEL SHEAR IS FORECAST TO INCREASE AS THE SURFACE FRONT AND UPPER WAVE MOVE INTO THE AREA... WHICH COULD HELP INCREASE THE TORNADO POTENTIAL SOME... ALTHOUGH AT THIS POINT IT WOULD APPEAR TO BE AN ISOLATED CONCERN. DRIER AND COOLER AIR WORK IN BEHIND THE FRONT OVERNIGHT... AND MOST OF THE AREA SHOULD SEE DRY WEATHER ON TUESDAY. HOWEVER... SOME DIURNAL PCPN IS POSSIBLE OVER THE EASTERN PORTION OF THE AREA ON TUESDAY WITH THE MID-LEVEL THERMAL TROUGH OVER THE REGION. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 308 AM CDT MON JUL 7 2014 OVERALL A PROGRESSIVE PATTERN WILL CONTINUE IN THE EXTENDED PERIOD WITH EVERY TWO/THREE DAYS A FRONTAL BOUNDARY/SHRTWV AND ASSOCIATED AREA OF PRECIPITATION IS EXPECTED ACROSS THE UPPER MIDWEST. TIMING ISSUES WILL REMAIN...ESPECIALLY LONGER IN THE EXTENDED PERIOD YOU GO. YESTERDAYS FIRST 90 DEGREES AT THE TWIN CITIES AIRPORT WILL LIKELY BE THE LAST FOR THE NEXT WEEK AS THE MEAN PATTERN REMAINS NW. THICKNESS VALUES HAVE TRENDED COOLER FOR TUE/WED OF THIS WEEK...SO TEMPS MAY BE A FEW DEGREES COOLER THAN EXPECTED. EVEN WITH FULL SUNSHINE ON WEDNESDAY...TEMPS MAY ONLY REACH THE MID TO UPPER 70S. TUESDAY WILL HAVE CYCLONIC FLOW BEHIND TODAYS SYSTEM WHICH WILL ALLOW FOR INSTABILITY SHRA/TSRA TO REDEVELOP DURING THE DAYTIME. HOWEVER...TYPICALLY THESE INSTABILITY SHRA/TSRA ARE ISOLD WITH THE GREATEST CONCENTRATION CLOSER TO THE CENTER OF THE UPPER LOW WHICH WILL BE NORTH OF THE GREAT LAKES. WC/NW WI WILL HAVE THE BEST CHC OF THESE SHRA/TSRA TUE AFTN. THE NEXT FRONTAL BOUNDARY IS EXPECTED TO IMPACT THE REGION LATE THURSDAY/EARLY FRIDAY BASED ON THE CURRENT MODEL TRENDS. ONCE AGAIN BEHIND THIS SYSTEM...COOLER THAN NORMAL TEMPS WILL LIKELY SET UP FOR THE EARLY PART OF NEXT WEEKEND. AS PREVIOUSLY DISCUSSED...THIS PROGRESSIVE PATTERN WILL HAVE UNCERTAINTIES ON TIMING. IN ADDITION...SOME OF THE LONGER RANGE MODELS INDICATED THAT THIS COOLER PATTERN WILL REMAIN ACROSS THE UPPER MIDWEST THROUGH THE THIRD WEEK OF JULY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1216 PM CDT MON JUL 7 2014 EXPECTATIONS HAVEN/T CHANGED MUCH FROM PREVIOUS FORECASTS... WITH A PERIOD OF SHRA/TSRA STILL EXPECTED ACROSS THE AREA... PARTICULARLY IN THE 20-02Z WINDOW. SOME ACTIVITY IS ALREADY PRESENT ALONG THE NORTHERN PERIPHERY OF THE INSTABILITY GRADIENT... AND THIS WILL LIKELY CONTINUE TO FESTER THROUGH THE EARLY AFTERNOON HOURS BEFORE MORE WIDESPREAD AND LIKELY MORE INTENSE TSRA DEVELOP OVER THE CENTRAL PORTION OF THE AREA IN RESPONSE TO FURTHER DESTABILIZATION AND FORCING ASSOCIATED WITH THE SHORTWAVE CURRENTLY SWINGING THROUGH NORTH DAKOTA. ACTIVITY WILL TRACK EAST ACROSS THE AREA THROUGH EARLY EVENING UNTIL SUBSIDENCE AND DRIER AIR ARRIVE BEHIND THE SHORTWAVE AND SURFACE FRONTAL BOUNDARY. KMSP...CONFIDENCE IN OVERALL TIMING OF BEST CHANCES FOR SHRA/TSRA IS FAIRLY HIGH... BUT COULD CERTAINLY SEE WINDOWS OF LOWER CEILINGS AND VISIBILITIES DEPENDING UPON TRACKS AND INTENSITY OF INDIVIDUAL STORMS. STRONG WIND GUSTS AND HAIL ARE A POSSIBILITY WITH MODERATE INSTABILITY AND SHEAR... SO THAT WILL ALSO BE A POTENTIAL REALTIME/NOWCAST ISSUE FROM LATER THIS AFTERNOON INTO EARLY EVENING. /OUTLOOK FOR KMSP/ TUESDAY NIGHT...VFR. NORTHWEST WIND 10 TO 15 KT. WEDNESDAY...VFR. WEST WIND LESS THAN 5 KT. WEDNESDAY NIGHT...VFR. SOUTH WIND 5 TO 10 KT. THURSDAY...VFR. SOUTH WIND 5 TO 15 KT. THURSDAY NIGHT AND FRIDAY...MVFR CONDITIONS POSSIBLE WITH A CHANCE OF SHRA/TSRA. SOUTH WIND 10 TO 20 KT. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && UPDATE... SHORT TERM... LONG TERM...JLT AVIATION...
Hazardous weather outlook, Jul 7, 12:53 PM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1253 PM CDT MON JUL 7 2014 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 081800- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1253 PM CDT MON JUL 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...GENERALLY ALONG AND SOUTH OF THE INTERSTATE 94 CORRIDOR FROM NEAR ALEXANDRIA TO THE TWIN CITIES AND EAU CLAIRE. LARGE HAIL IS THE PRIMARY THREAT ALTHOUGH DAMAGING WINDS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS MAINLY FROM THURSDAY NIGHT INTO FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 7, 1:20 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
120 PM CDT MON JUL 7 2014
MNZ061-071900-
ANOKA-
120 PM CDT MON JUL 7 2014
AT 118 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 6 MILES EAST OF ELK RIVER...OR 12 MILES WEST OF EAST
BETHEL. THIS STORM WAS MOVING EAST AT 30 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
NOWTHEN.
OAK GROVE.
CEDAR.
HAM LAKE.
BLAINE.
LEXINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4531 9302 4513 9302 4513 9316 4535 9352
4541 9351 4541 9348
TIME...MOT...LOC 1820Z 290DEG 25KT 4536 9343
JRBLocal storm report, Jul 7, 1:59 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
159 PM CDT MON JUL 7 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM HAIL EAST BETHEL 45.34N 93.20W
07/07/2014 M0.88 INCH ANOKA MN PUBLIC
REPORTED VIA FACEBOOK
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMSpecial weather statement, Jul 7, 2:02 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
202 PM CDT MON JUL 7 2014
MNZ044-045-071930-
KANABEC-MILLE LACS-
202 PM CDT MON JUL 7 2014
...THUNDERSTORMS MOVING DEVELOPING OVER KANABEC AND MILLE LACS
COUNTIES THROUGH 230 PM CDT...
AT 159 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 9 MILES EAST OF ONAMIA. THIS STORM WAS MOVING EAST AT 30
MPH.
HAIL UP TO NICKEL SIZE...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
KNIFE LAKE.
QUAMBA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4606 9304 4598 9304 4597 9306 4597 9313
4589 9314 4588 9315 4601 9359 4610 9355
TIME...MOT...LOC 1902Z 285DEG 28KT 4604 9345
JRBSpecial weather statement, Jul 7, 2:15 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
215 PM CDT MON JUL 7 2014
WIZ023-071945-
ST. CROIX-
215 PM CDT MON JUL 7 2014
...THUNDERSTORMS MOVING INTO ST. CROIX COUNTY THROUGH 245 PM
CDT...
AT 212 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR NEW RICHMOND...OR 10 MILES NORTHEAST OF WILLOW
RIVER STATE PARK. THIS STORM WAS MOVING EAST AT 40 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
NEW RICHMOND.
ROBERTS.
CYLON.
HAMMOND.
EMERALD.
GLENWOOD CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4493 9275 4497 9277 4503 9276 4505 9280
4508 9280 4511 9274 4515 9276 4521 9269
4521 9215 4512 9215 4512 9213 4486 9214
TIME...MOT...LOC 1915Z 292DEG 34KT 4512 9253
JRBSpecial weather statement, Jul 7, 2:20 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
220 PM CDT MON JUL 7 2014
MNZ062-063-071945-
RAMSEY-WASHINGTON-
220 PM CDT MON JUL 7 2014
...THUNDERSTORMS MOVING INTO RAMSEY AND WASHINGTON COUNTIES THROUGH
245 PM CDT...
AT 217 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR ROSEVILLE. THIS STORM WAS MOVING EAST AT 35 MPH.
HAIL UP TO DIME SIZE...WINDS UP TO 50 MPH...AND BREIF HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ROSEVILLE.
LITTLE CANADA.
NORTH ST PAUL.
PINE SPRINGS.
LAKE ELMO AIRPORT.
BAYPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4511 9274 4507 9280 4505 9280 4503 9276
4497 9277 4494 9275 4490 9277 4496 9321
4503 9322 4513 9316 4513 9275
TIME...MOT...LOC 1919Z 280DEG 32KT 4504 9313
JRBThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 1:20 PM CDT | Special Weather Statement | MPX | Anoka | 40 min |
| Jul 7, 1:32 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Chisago, Washington | 34 min |
| Jul 7, 2:02 PM CDT | Special Weather Statement | MPX | Kanabec | 28 min |
| Jul 7, 4:22 PM CDT | Special Weather Statement | MPX | Kandiyohi, Meeker | 38 min |
| Jul 7, 4:26 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker | 49 min |
| Jul 7, 5:20 PM CDT | Special Weather Statement | MPX | McLeod | 40 min |
| Jul 7, 5:38 PM CDT | Special Weather Statement | MPX | Dakota | 37 min |
| Jul 7, 5:41 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Le Sueur, McLeod, Nicollet, Scott, Sibley | 49 min |
| Jul 7, 5:50 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Scott, Washington | 40 min |
| Jul 7, 6:01 PM CDT | Special Weather Statement | MPX | Hennepin | 29 min |
| Jul 7, 6:13 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Hennepin, Le Sueur, Rice, Scott, Washington | 47 min |
| Jul 7, 6:29 PM CDT | Special Weather Statement | MPX | Blue Earth | 31 min |
| Jul 7, 6:40 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Rice, Washington | 49 min |
| Jul 7, 1:25 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Rusk | 39 min |
| Jul 7, 2:15 PM CDT | Special Weather Statement | MPX | Saint Croix | 30 min |
| Jul 7, 3:26 PM CDT | Special Weather Statement | MPX | Eau Claire, Pepin | 49 min |
| Jul 7, 3:35 PM CDT | Severe Thunderstorm Warning | MPX | Eau Claire | 40 min |
| Jul 7, 3:46 PM CDT | Special Weather Statement | MPX | Rusk | 29 min |
| Jul 7, 6:28 PM CDT | Severe Thunderstorm Warning | MPX | Pepin, Pierce | 32 min |
| Jul 7, 6:49 PM CDT | Tornado Warning | MPX | Pierce | 15 min |
Nearby
Special Weather Statements in Minnesota, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.